Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 255, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2002, 4:21 PM CDT for Humphreys County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2002, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 6, 2002, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:30 PM CDT | Thunderstorm Wind 50 E | Waverly, TN | Law enforcement reported trees were down near Gorman on U. S. Highway 70. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WUUS54 KOHX 062121 SVRBNA TNC085-062145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 PM CDT FRI SEP 6 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF WAVERLY...MOVING NORTHWEST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3600 8772 3616 8761 3623 8794 3610 8794
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 6, 2:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT FRI SEP 6 2002 SATELLITE SHOWING RETURN FLOW AROUND SURFACE RIDGE IN FORM OF SCATTERED CUMULUS CLOUDS AND WITH DEWPOINTS CLIMBING BACK INTO THE UPPER 60S AND LOWER 70S ISOLATED SHOWERS HAVE DEVELOPED IN MIDDLE TENNESSEE THIS AFTERNOON ALONG NEGATIVE 5 LIFTED INDEX AXIS. MODELS TAKE GULF TROPICAL SYSTEM WESTWARD AND INTO SOUTH TEXAS NEXT COUPLE OF DAYS. WILL MENTION ISOLATED SHOWERS/TSTMS THIS EVENING AND AGAIN ON SATURDAY. PRELIMINARY NUMBERS: NASHVILLE 67 88 68 88 66 1110 CROSSVILLE 61 84 61 83 60 1110 .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.